MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number CL-779
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during the removal of uterus cyst, while the doctor was passing the needle from the uterus, employing a continued technique, the needle suddenly broke.Surgery extended for more than an hour, because it was difficult for the doctor to find the broken needle.Patient was not injured or jeopardized.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned samples noted one partial suture and one needle.The needle was broken at the swaged end.The broken swaged end of the needle was attached to the partial suture.As no sealed products were returned, functional testing was precluded.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the removal of uterus cyst, while the doctor was passing the needle from the uterus, employing a continued technique, the needle suddenly broke.Surgery extended for more than an hour, because it was difficult for the doctor to find the broken needle.A new suture was used in order to complete the case.Patient was not injured or jeopardized.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7228856
Report Number9612501-2018-00127
Device Sequence Number986925
Product Code GAM
UDI-Device Identifier20884521041797
UDI-Public20884521041797
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberCL-779
Device Catalogue NumberCL-779
Device Lot NumberD7B1382X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Initial Date Received by Manufacturer 01/12/2018
Supplement Date Received by Manufacturer03/01/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight63